Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Austin/San Antonio, TX

April 1, 2016Zavala County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Apr 1, 2016, 3:09 AM CDT for Zavala County, Texas. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2016, 3:09 AM CDT (08:09 UTC)
Expired
Apr 1, 2016, 3:45 AM CDT
In force
36 min
Issued by
NWS Austin/San Antonio, TX

County Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 62 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 3:40 AM CDTTSTM WND DMG3 Nnw Crystal City, TXDELAYED REPORT...SEVERAL POWER POLES BLOWN DOWN ON HWY 83. TIME ESTIMATED FROM RADAR.
Apr 1, 3:45 AM CDTTSTM WND DMG8 W Loma Vista, TXDELAYED REPORT...SEVERAL OUTBUILDINGS WERE DAMAGED BY THUNDERSTORM WINDS.
Apr 1, 3:45 AM CDTTSTM WND DMG8 W Loma Vista, TXDELAYED REPORT...SEVERAL OUTBUILDINGS WERE DAMAGED BY THUNDERSTORM WINDS. TIME ESTIMATED WITH RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 8.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3768 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

207 
WWUS84 KEWX 010809
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
309 AM CDT FRI APR 1 2016
 
TXZ218-010845-
ZAVALA TX-
309 AM CDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ZAVALA COUNTY UNTIL 345
AM CDT...

AT 309 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COMETA...OR 12 MILES WEST OF CRYSTAL CITY...MOVING NORTHEAST AT 30
MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRYSTAL CITY AND LAS COLONIAS. 

LAT...LON 2865 10011 2878 10011 2903 9999 2874 9967
TIME...MOT...LOC 0809Z 219DEG 27KT 2874 10002 

$$

CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 1, 12:38 AM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 1, 12:38 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1238 AM CDT FRI APR 1 2016

.AVIATION...
UPWARD FORCING IS INCREASING ACROSS SOUTH CENTRAL TEXAS WITH SHRA
DEVELOPING ACROSS THE HILL COUNTRY TO ALONG THE ESCARPMENT AND
SHRA/TSRA FROM THE RIO GRANDE TO THE I-35 CORRIDOR SOUTH OF KPEZ.
CURRENTLY...ARW/NMM HI-RES MODELS SHOW THIS PATTERN THE BEST. HAVE
GONE WITH VCSH AT THE TAF SITES AS SHRA WILL BE INTERMITTENT THRU
AROUND 00Z OR SO. WILL MONITOR RADAR TRENDS FOR PREVAILING SHRA
AND ANY TSRA WITH TSRA CHANCES LOW AT THE TAF SITES. SHRA/TSRA
RAPIDLY END EARLY FRIDAY EVENING. VFR SKIES WILL PREVAIL WITH CIGS
BKN-OVC035-060 DEVELOPING OVERNIGHT AND CONTINUING THROUGH FRIDAY
EVENING. SOME MVFR/IFR LEVEL CLOUDS MAY DEVELOP AS SHRA/TSRA
MOISTEN THE AIRMASS. HOWEVER...CHANCES OF IFR/MVFR CIGS ARE LOW AT
THE TAF SITES AS REINFORCEMENT OF THE DRIER LOWER LEVELS MOVES
INTO OUR AREA ON FRIDAY. CLOUDS DISSIPATE FRIDAY NIGHT. SURFACE
HIGH BUILDS INTO OUR AREA. N TO NE WINDS 5 TO 12 KTS INCREASE TO
15 TO 24 KTS FRIDAY LATE MORNING THROUGH EVENING. GUSTS TO 32 KTS
ARE POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 925 PM CDT THU MAR 31 2016/

EVENING UPDATE...
ELEVATED SHOWERS ARE BEGINNING TO DEVELOP IN THE RIO GRANDE VALLEY
AREA AND A COUPLE LIGHTNING STRIKES HAVE ALSO BEEN DETECTED WITHIN
THIS ACTIVITY. HI-RES MODELS CONTINUE TO ADVERTISE PRECIP
DEVELOPMENT AROUND THE 05-06Z TIME FRAME ANYWHERE FROM DEL RIO TO
LAREDO AND MOVING NORTHEAST QUICKLY. 00Z KDRT SOUNDINGS SHOWS
APPRECIABLE ELEVATED CAPE AND 7+ DEG C/KM LAPSE RATES ABOVE 850
MB. WITH THE UPPER LEVEL SHORTWAVE COMING ACROSS THE RIO GRANDE
SOON PROVIDING PLENTY OF UPPER LEVEL LIFTING OVERNIGHT...SHOULD
SEE INCREASING PRECIP COVERAGE OVERNIGHT WITH SOME OCCASIONAL
LIGHTNING STRIKES POSSIBLE.

WENT AHEAD AND RAISED POPS A BIT AND INCLUDED THUNDER
POSSIBILITIES INTO THE WX GRID AFTER 06Z AS A RESULT.

PREV DISCUSSION... /ISSUED 657 PM CDT THU MAR 31 2016/

AVIATION... /00Z TAFS/

CLEAR SKIES AND A SLOWLY INCREASING NE BREEZE WILL LAST THROUGH
AROUND 06Z. A COMPACT SHORTWAVE WILL MOVE THROUGH THE BASE OF THE
BROADER TROUGH AND OVER TX OVERNIGHT...BRINGING A QUICK RETURN TO
CLOUDY SKIES AND GOOD RAIN CHANCES. MODELS SUGGEST ENOUGH DYNAMICS
FOR SOME ISOLATED STORMS...BUT COVERAGE IS EXPECTED TO BE MINIMAL.
AREAS OF ELEVATED SHOWERS WILL GRADUALLY LOWER CIGS BY
DAYBREAK...BUT WILL HOLD OFF HAVING CIGS TO REACH MVFR LEVELS
UNTIL AROUND NOON. WINDS ALREADY FROM THE N/NE WILL GET A BOOST
FROM ANOTHER COLD FRONT AROUND MIDDAY AS THE DISTURBANCE CROSSES
TX. THE BREEZY CONDITIONS SHOULD LAST WELL INTO FRIDAY EVENING.

PREV DISCUSSION... /ISSUED 300 PM CDT THU MAR 31 2016/

SHORT TERM (TONIGHT THROUGH FRIDAY)...

MAIN HIGHLIGHTS THROUGH TOMORROW WILL BE THE INCREASING CLOUDS
TONIGHT WHILE RAIN CHANCES INCREASE INTO THE 20-40% ACROSS THE
REGION OVERNIGHT THROUGH EARLY AFTERNOON FRIDAY. A FEW RUMBLES OF
THUNDER CAN NOT BE RULED OUT AS WELL. COOLER TEMPERATURES ARE
EXPECTED WITH THE DRIER AIR IN PLACE.

THE SHALLOW COLD FRONT PUSHED THROUGH THE REGION THIS MORNING AND
HAS HELPED USHER IN MUCH LOWER DEWPOINTS ON THE NORTH WIND FETCH.
WITH THE ACTUAL COLD AIR ALOFT LAGGING SUBSTANTIALLY BEHIND THE
SURFACE FRONT, THE DRY AIR AND LATE MARCH SUN HAVE ALLOWED FOR
TEMPERATURES TO CLIMB INTO THE UPPER 70S AND LOW TO MID 80S. A
HIGHER RATE OF COOLING WILL OCCUR THIS EVENING GIVEN THE INITIAL
CLEAR SKIES AND LOWER DEWPOINTS.

HOWEVER, A TRANSITION TO MORE CLOUDS AND POCKETS OF SHOWERS WILL
OCCUR AFTER 4AM STARTING OUT ACROSS THE RIO GRANDE AND EDWARDS
PLATEAU THEN EXPANDING EAST THROUGH THE MORNING HOURS FRIDAY.
WATER VAPOR/RAP ANALYSIS DEPICT A LAGGING TROUGH OVER NORTH
MEXICO/SOUTH AZ THAT WILL SHIFT OVER WEST AND THEN NORTH TEXAS
TOMORROW. AS QG LIFT INCREASES AND WEAK ISENTROPIC UPGLIDE OCCURS
IN ASSOCIATION WITH THIS FEATURE AND THE JET STREAK OVER TEXAS,
RAIN SHOWERS AND EVEN A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP.
THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THE THERMODYNAMIC
ENVIRONMENT WHEREAS THE NAM SUGGESTS A MORE UNSTABLE ELEVATED
LAYER POTENTIALLY EXISTING. IF GREATER AMOUNTS OF 800-700MB
MOISTURE ARE ABLE TO MAKE A QUICK RETURN BACK NORTH...THIS COULD
ACT TO DESTABILIZE THE MID LEVELS MORE AND ALLOW FOR GREATER
THUNDERSTORM COVERAGE. GIVEN THE POOR EVOLUTION OF THE NAM
SOUNDINGS YESTERDAY WITH THE GFS DEPICTING THE CAP MORE PROPERLY,
WILL SIDE WITH THE LOWER AMOUNT OF THUNDERSTORMS FOR NOW IN THE
GFS/EC CAMP. HAVE STILL PLACED SLIGHT CHANCE TSTORM WORDING IN
THE FORECAST BUT HAVE SHOWERS AS THE PRIMARY WEATHER GROUP.

THE TROUGH WILL PIVOT NORTH OF THE REGION THROUGH THE DAY FRIDAY
WHEN A REINFORCING SURGE OF LOW TO MID LEVEL DRIER AIR SHIFTS
SOUTH. AS THIS OCCURS, THE RAIN CHANCES WILL DECREASE THROUGH THE
AFTERNOON AND END BY THE EVENING.

LONG TERM (SATURDAY THROUGH THURSDAY)...

TEMPERATURES WILL INITIALLY BE BELOW NORMAL SATURDAY WITH A WARM
UP EXPECTED LATE WEEKEND INTO NEXT WEEK. A STRONG COLD FRONT
SHOULD APPROACH THE REGION LATE WEDNESDAY OR THURSDAY BUT OVERALL
SET-UP DOES NOT LOOK TO BRING MUCH RAIN. A DRY FORECAST IS
CURRENTLY IN PLACE SATURDAY THROUGH NEXT THURSDAY.

SATURDAY MORNING WILL BE ONE OF THE COOLER MORNINGS IN SOME TIME
AS LOWS SHOULD DROP INTO THE MID TO UPPER 30S ACROSS THE HILL
COUNTRY WITH LOW AND MID 40S ELSEWHERE. A GRADUAL WARM UP TO NEAR
AND THEN ABOVE NORMAL IS EXPECTED SUNDAY THROUGH WEDNESDAY AS A
MID-LVL RIDGE BUILDS OVER THE REGION.

BY WEDNESDAY, A STRONGER TROUGH IS MODELED TO DROP ACROSS THE WRN
CONUS INTO THE CENTRAL PLAINS AND HELP BRING A COLD FRONT INTO THE
REGION. TIMING OF THE FRONT IS DIFFICULT TO PINPOINT AT THIS TIME
WITH GFS MORE PROGRESSIVE AND EC A BIT SLOWER BY ABOUT 12-18
HOURS. CURRENT PROGNOSIS ON EFFECTIVE LOW-LVL MOISTURE RETURN TO
RESULT IN UNSTABLE CONDITIONS APPEARS POOR WITH BOTH MODELS
(REGARDLESS OF TIMING) NOT INDICATING MUCH QPF WITH THE FRONTAL
PASSAGE. AS SUCH, HAVE KEPT THE LONG RANGE FORECAST DRY FOR NOW
UNTIL GREATER MOISTURE DEPTH AND MAGNITUDE POTENTIALLY IMPROVE,
IF THEY DO AT ALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              45  72  47  76  52 /  10   0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  42  72  41  75  47 /  10   0   0   0   0
NEW BRAUNFELS MUNI AIRPORT     44  72  43  77  47 /  10   0   0   0   0
BURNET MUNI AIRPORT            41  70  44  75  51 /  10   0   0   0   0
DEL RIO INTL AIRPORT           45  72  48  78  52 /  10   0   0   0   0
GEORGETOWN MUNI AIRPORT        41  71  42  75  49 /  10   0   0   0   0
HONDO MUNI AIRPORT             41  72  42  76  46 /  -    0   0   0   0
SAN MARCOS MUNI AIRPORT        44  71  43  75  49 /  10   0   0   0   0
LA GRANGE - FAYETTE REGIONAL   45  71  44  75  49 /  20   0   0   0   0
SAN ANTONIO INTL AIRPORT       45  72  45  76  50 /  10   0   0   0   0
STINSON MUNI AIRPORT           47  73  46  77  49 /  10   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...17
Hazardous weather outlook, Apr 1, 2:15 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
215 AM CDT FRI APR 1 2016

TXZ171>173-183>194-202>209-217>225-228-011100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
215 AM CDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

ISOLATED STRONG TO SEVERE STORMS ARE EXPECTED OVERNIGHT. LARGE
HAIL IS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY.

ISOLATED STRONG STORMS ARE EXPECTED FRIDAY MORNING. HAIL IS THE
MAIN THREAT

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Apr 1, 2:40 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
240 AM CDT FRI APR 1 2016

TXZ184-010800-
EDWARDS TX-
240 AM CDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDWARDS COUNTY UNTIL
300 AM CDT...

AT 240 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF TELEGRAPH...OR 21 MILES SOUTHWEST OF JUNCTION...MOVING
NORTHEAST AT 50 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
US-377 NEAR THE KIMBLE-EDWARDS COUNTY LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3013 9986 3016 10004 3029 10006 3029 9976
TIME...MOT...LOC 0740Z 207DEG 44KT 3022 9993

CP
Local storm report, Apr 1, 2:46 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
246 AM CDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 AM     HAIL             3 W HUNT                30.07N  99.38W
04/01/2016  M0.25 INCH       KERR               TX   TRAINED SPOTTER

            PEA SIZE HAIL AT THE WAGON WHEEL CROSSING ON THE
            GUADALUPE ALONG FM 1340

&&

EVENT NUMBER EWX1600112

CP
Special weather statement, Apr 1, 2:48 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
248 AM CDT FRI APR 1 2016

TXZ183-202-010815-
VAL VERDE TX-KINNEY TX-
248 AM CDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE AND
NORTHWESTERN KINNEY COUNTIES UNTIL 315 AM CDT...

AT 248 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VAL VERDE PARK...OR NEAR DEL RIO...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEL RIO...LAUGHLIN AFB AND VAL VERDE PARK.

LAT...LON 2931 10077 2939 10095 2967 10081 2952 10052
TIME...MOT...LOC 0748Z 218DEG 27KT 2942 10082

CP
Special weather statement, Apr 1, 2:51 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
251 AM CDT FRI APR 1 2016

TXZ184>187-010845-
BANDERA TX-REAL TX-EDWARDS TX-KERR TX-
251 AM CDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KERR...EASTERN
EDWARDS...NORTHWESTERN BANDERA AND REAL COUNTIES UNTIL 345 AM CDT...

AT 251 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BARKSDALE TO NEAR TUFF
TO 6 MILES WEST OF VANDERPOOL...AND MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEAKEY...VANDERPOOL...HUNT...INGRAM...CAMP WOOD...WALTONIA...KERR WILDLIFE
MANAGEMENT AREA...VANCE...LOST MAPLES STATE PARK...TUFF...BARKSDALE AND
PRADE RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3013 9921 2964 9948 2963 10030 3017 9999
TIME...MOT...LOC 0751Z 235DEG 42KT 2968 10011 2981 9979 2972 9965

CP
Special weather statement, Apr 1, 2:58 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
258 AM CDT FRI APR 1 2016

TXZ188-010830-
GILLESPIE TX-
258 AM CDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILLESPIE COUNTY UNTIL
330 AM CDT...

AT 258 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TIVYDALE...OR 11 MILES WEST OF FREDERICKSBURG...MOVING EAST AT 50 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FREDERICKSBURG...STONEWALL...BLUMENTHAL...CAIN CITY...LBJ STATE PARK...
ROCKY HILL...ECKERT...TIVYDALE...CRABAPPLE AND HARPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3014 9911 3027 9920 3050 9878 3021 9859
TIME...MOT...LOC 0758Z 249DEG 44KT 3022 9905

CP
Special weather statement, Apr 1, 3:09 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
309 AM CDT FRI APR 1 2016

TXZ218-010845-
ZAVALA TX-
309 AM CDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ZAVALA COUNTY UNTIL 345
AM CDT...

AT 309 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COMETA...OR 12 MILES WEST OF CRYSTAL CITY...MOVING NORTHEAST AT 30
MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRYSTAL CITY AND LAS COLONIAS.

LAT...LON 2865 10011 2878 10011 2903 9999 2874 9967
TIME...MOT...LOC 0809Z 219DEG 27KT 2874 10002

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 1:34 AM CDTSpecial Weather StatementEWXKinney26 min
Apr 1, 1:40 AM CDTSpecial Weather StatementEWXReal35 min
Apr 1, 1:45 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Uvalde60 min
Apr 1, 2:10 AM CDTSpecial Weather StatementEWXKerr35 min
Apr 1, 2:40 AM CDTSpecial Weather StatementEWXKimble20 min
Apr 1, 2:48 AM CDTSpecial Weather StatementEWXKinney27 min
Apr 1, 2:51 AM CDTSpecial Weather StatementEWXKerr, Real54 min
Apr 1, 2:58 AM CDTSpecial Weather StatementEWXGillespie32 min
Apr 1, 3:19 AM CDTSpecial Weather StatementEWXEdwards26 min
Apr 1, 3:20 AM CDTSpecial Weather StatementEWXKinney25 min
Apr 1, 3:29 AM CDTSevere Thunderstorm WarningEWXZavala48 min
Apr 1, 3:43 AM CDTSpecial Weather StatementEWXKinney, Uvalde47 min
Apr 1, 3:50 AM CDTSpecial Weather StatementEWXKendall40 min
Apr 1, 4:19 AM CDTSpecial Weather StatementEWXFrio41 min
Apr 1, 4:22 AM CDTSpecial Weather StatementEWXBandera, Kendall38 min
Apr 1, 4:28 AM CDTSpecial Weather StatementEWXReal, Uvalde47 min
Apr 1, 4:31 AM CDTSpecial Weather StatementEWXBlanco44 min
Apr 1, 5:02 AM CDTSpecial Weather StatementEWXAtascosa43 min
Apr 1, 5:13 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina47 min
Apr 1, 5:23 AM CDTSpecial Weather StatementEWXWilliamson37 min
Apr 1, 5:55 AM CDTSpecial Weather StatementEWXWilson35 min
Apr 1, 5:56 AM CDTSpecial Weather StatementEWXWilliamson34 min
Apr 1, 6:27 AM CDTSpecial Weather StatementEWXGuadalupe33 min
Apr 1, 7:31 AM CDTSpecial Weather StatementEWXKendall44 min
Apr 1, 8:11 AM CDTSpecial Weather StatementEWXComal49 min
Apr 1, 8:59 AM CDTSpecial Weather StatementEWXHays, Travis46 min
Apr 1, 9:47 AM CDTSpecial Weather StatementEWXBastrop, Lee43 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.